Painful feet

i am suffering with terribly painful feet. I finished chemo in April and although I didn't suffer too badly while having chemo I have found it to be much worse now. If I am on my feet for a few hours I literally can not move. It is the soles of the feet that are giving me problems. Is this normal? Has anyone else experienced this? I also suffer with painful joints but the pain in my feet is making me miserable.

10 Replies

oldestnewest
  • I have also suffered pain in the soles of my feet that I had never suffered before chemo - or menopause (I'm never sure which is the cause). I have had it for 3.5 years, and find that I have to wear comfortable shoes with gel insoles. This helps greatly, but sometimes they ache really badly at night in bed!

    I would certainly not even consider wearing heels these days as it is the balls of my feet that hurt most.

    I don't suppose this helps at all, but I hope yours (and mine) goes in the end!

    As to the painful joints; mine are a lot easier now, but I still feel very old and achy sometimes - I'm 56!

    Best wishes,

    Isadora.

  • Thank you for your response Isadora, initially I had very painful legs and spoke to the oncologist about it who suggested taking HRT as it could be caused by being thrown into an early menopause, I'm a little reluctant to start this, the pain in the legs has improved but the pain in the feet is horrendous. With me I find that it is the heels and the arch that give me most problems. I'm 41 but feel about 80 with the aches and pains, recently my knees have also been giving me problems. Right rant over. All we can do is pray for a better tomorrow xxx

    Shabila

  • Hi, my experience may not be relevant but it sounds very like what you're having.

    I finished chemo in Feb and have since been building up my fitness with exercise. I started getting pain especially in the arch and heel of my left foot a couple of months ago and I got an appointment with an NHS podiatrist for gait analysis. She told me that the muscles all down the backs of my legs are extremely short and this is putting pressure on my foot and causing the pain. Ive never been terribly flexible and the chemo and enforced inactivity probably worsened it.

    She has given me quite intensive stretches to do. She also told me as much as poss to wear closed in shoes with about a 1.5 inch heel and laces or a strap so your feet aren't working to keep them on. I've also bought a couple of pairs of leather arch supports in the shoe shop and keep these in whatever shoes I'm wearing.

    All together I think these measure are helping. I also give my heels a good flex before I get out of bed and bend my knees with my feet on the floor while sitting on the bed to help me get going more quickly once I stand up.

    I'll be going back to podiatrist next month so I'll let you know how I get on.

    Here are picture of the stretches I do - 5 times each side for 20 seconds each time so set aside about 10 mins a day.

    google.co.uk/search?hl=en&c... And

    google.co.uk/search?hl=en&c...

    Might be worth your speaking to a podiatrist.

    Good luck

    Linda

  • I'm also having terrific pain, swelling and discomfort in my feet, mainly the ankles and it's making me so miserable. The heat makes them swell anyway but my feet hurt all around the ankles on the top of my feet where the foot joins the leg. I have just bought a circulation booster to see if that helps but have only had it a week and apparently the blurb tells you that you will see results after 4 week's so I'm really hoping it works.

    I can't offer anything to help you I'm afraid but just to let you know that you are not the only one. I always mention my swollen ankles to my consultant but she doesn't comment on them! I shall watch the replies to your post with interest.

    Barbara

  • Post chemo i suffered with both my hands and feet, Christie Hospital have a wonderful team of accupuncherists who treated me once a week for about 3 monts and gave me some fantactic relief and restored some normality

  • Although I wouldn't wish this on anyone, its good to know Im not the only one suffering in this pain. I too finished chemo a few weeks ago and am really struggling with my feet and ankles. Getting to the stage where it is difficult to walk. I went to a podiatrist yesterday who made me a couple of insole supports which she said would help with the pain and recommended I wear closed in shoes and rest my feet as much as possible. The pain is particularly bad on top of my ankles and heels. which I am told is the chemo. Everyone says it gets better with time, but that can take a while. Its so miserable as once I finished chemo I wanted to get nice and fit and exercise but I can hardly walk and am so frustrated. I was told to try and raise my heel slightly as completely flat shoes will strain the foot, again about 1inch heel.

    Sorry I can't help with easing the pain, but do believe the stretching will help.

  • Thank you wonderful ladies for your response. Am going to try the stretching exercises and going to organise an appointment with my GP hopefully be able to get referred to a podiatrist and get to the bottom of this. Will keep you posted if I find anything new to relieve the pain.

    Shabila

  • When I complained to my gp about my feet she said it was neuropathy, and gave me tablets to help. The oncologist treats the cancer and the gp copes with the side effects!! My feet are stil a bit uncomfortable, and the arches have dropped, so I now need Eee width shoes, none of my old ones will fit. I am still going through with treatment ( no6!), so am not very sociable now anyway !!

    I also have water tablets to try and help with the swellings, but they have just been changed as I had a potassium shortage!!

    Good luck, I hope yu sort them out soon.

    Viv

  • Sounds like neuropathy? Have you talked to your doctor about it. Try some Frankincense essential oil and rub into your feet. It is a healing oil. It might help. I have not had any neuropathy symptoms even though Taxol is known for causing it. I have been taking Glutamine 1500 mg daily and Folic acid. However, I got tired of taking pills and stopped and just last week I started to feel pinching in the tips of my toes especially at night. I restarted my Glutamine and folic acid, but I also used Frankincense on them . I've also used Frankincense on my tender areas of my abdominal incision and it has stopped the pain.

  • hi everyone.

    i am so glad that i am not the only one suffering with such pain. i am only 43 but feel like 80 too. My knee joints are terrible too. my GP keeps upping the pain killers. I have diclophenac,tramadol, and this week when i went back she gave morhine patches.i dont agree with all this and will go back to be referred to a podiatrist too. Thank you ladies again this site has come up tops with helping me deal with this damned C.

You may also like...